Tennessee, 2013Damaging Wind in Tennessee, June 20, 2013
June 20, 2013 · NWS HUN · 1 event in 1 county or zone
Thunderstorms developed in middle Tennessee and dropped southward into southern middle Tennessee during the early evening hours. Isolated wind damage occurred in Lincoln County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in middle Tennessee and dropped southward into southern middle Tennessee during the early evening hours. Isolated wind damage occurred in Lincoln County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 20, 5:38 PM CST, 52 minutes earlier.
Area forecast discussion, Jun 20, 5:38 PM CST, 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
638 PM CDT THU JUN 20 2013
.UPDATE...
FOR 00Z TAFS
&&
.DISCUSSION...
/ISSUED 338 PM CDT THU JUN 20 2013/
SHORT TERM:
WATER VAPOR SATELLITE DATA AND UPPER AIR ANALYSES CONTINUE TO
INDICATE THE PRESENCE OF A STRENGTHENING MID-TROPOSPHERIC HIGH
ACROSS THE SOUTHERN/CENTRAL PLAINS THIS AFTERNOON...DOWNSTREAM FROM A
STATIONARY UPPER LOW ACROSS WASHINGTON/OREGON. TO THE EAST OF THE
RIDGE...A WEAKER MID-LEVEL VORT MAX WILL CONTINUE TO SHIFT EAST-
SOUTHEASTWARD THROUGH THE LOWER OHIO/UPPER TENNESSEE VALLEYS THIS
AFTERNOON...AND THIS HAS LIKELY PROVIDED THE NECESSARY FORCING FOR
THE DEVELOPMENT OF SCATTERED THUNDERSTORMS FROM WESTERN KENTUCKY
SOUTHWESTWARD INTO SOUTHWEST NORTH CAROLINA. THE MID-LEVEL WAVE IS
PROGGED TO WEAKEN CONSIDERABLY AS IT DROPS SOUTHWARD ACROSS THE AREA
TONIGHT IN NORTHERLY FLOW REGIME EAST OF THE CENTRAL PLAINS MID-
LEVEL HIGH. HOWEVER...MOST NWP GUIDANCE INDICATES THAT NORTHWEST FLOW
IN THE 700-500 MB LAYER WILL INCREASE TO 15-20 KNOTS AS THE WAVE
PASSES...AND THIS MAY ALLOW RESIDUAL AFTERNOON CONVECTION TO MOVE
SOUTHEASTWARD INTO THE REGION FROM MIDDLE TENNESSEE. ALTHOUGH THE
COVERAGE OF STORMS MAY BE A BIT HIGHER IF A COLD POOL CAN ORGANIZE
AND SEND A STRONG OUTFLOW BOUNDARY SOUTHWARD...WILL ONLY MAKE A MINOR
UPWARD ADJUSTMENT TO POPS FOR THE SOUTHERN MIDDLE TENNESSEE AND
NORTHEAST ALABAMA COUNTIES. AS IS TYPICALLY THE CASE DURING THE
SUMMER...GUSTY WINDS, LIGHTNING, AND LOCALLY HEAVY RAINFALL WILL
OCCUR WITH THE STRONGEST CELLS...BUT ANY ACTIVITY WILL DIMINISH
RAPIDLY BY 21/03Z.
DURING THE REMAINDER OF THE SHORT TERM PERIOD...A WEAK UPPER LOW IS
FORECAST TO BECOME ESTABLISHED ACROSS GEORGIA/SOUTH CAROLINA BY
FRIDAY MORNING. THIS FEATURE IS EXPECTED TO SLOWLY RETROGRADE ACROSS
THE AREA BY SATURDAY/SATURDAY NIGHT...WHILE GRADUALLY EVOLVING FROM
AN INVERTED TROUGH INTO A BROAD WEAKNESS IN THE SUBTROPICAL RIDGE.
WILL MAINTAIN A SLIGHT CHANCE POP FOR THE ENTIRE FORECAST AREA
TOMORROW...AS MID-LEVEL FLOW VEERS TO NORTHEAST -- POTENTIALLY
ALLOWING ANY CONVECTION THAT FORMS ALONG THE HIGHER TERRAIN OF EAST
TENNESSEE TO DRIFT SOUTHWESTWARD INTO THE AREA. OTHERWISE...WILL ONLY
KEEP A SILENT 10 POP IN PLACE FROM FRIDAY NIGHT-SATURDAY NIGHT...AS
WEAK FORCING SHOULD RESULT IN LITTLE THREAT FOR CONVECTION DURING
THIS PERIOD. HOWEVER...LOW-LEVEL SOUTHEASTERLY FLOW WILL BEGIN TO
INCREASE BY SATURDAY NIGHT AS THE INVERTED TROUGH SHIFTS TO THE WEST
OF THE AREA...AND THIS WILL ALLOW DEEPER MOISTURE/CLOUD COVER TO
ARRIVE BY SUNDAY MORNING.
70/DD
LONG TERM:
THE WEAK LOW OVER THE SOUTHEAST WILL EVENTUALLY DRIFT NORTHWARD AND
GET REABSORBED INTO THE FLOW EARLY IN THE WEEK, BUT SOME AMOUNT OF
WEAK TROUGHING WILL PERSIST OVER THE EASTERN CONUS THROUGH TUESDAY
AND EARLY WEDNESDAY. SO BOTH THE GFS AND ECMWF MOS POPS CONTINUE WITH
A 20 AT NIGHT, 30 DURING THE DAY, AND THESE VALUES STILL SEEM
REASONABLE IN LIGHT OF THE EXPECTED PATTERN.
MEDIUM-RANGE MODELS ARE IN AGREEMENT ABOUT A FAIRLY ROBUST SHORTWAVE
TROUGH SWINGING ACROSS THE NORTHERN AND NORTHEASTERN CONUS LATE IN
THE FORECAST PERIOD. THERE WAS DISAGREEMENT ON DEPTH AND TIMING, BUT
12Z RUNS AND NORTH AMERICAN ENSEMBLES INDICATE GROWING CONSENSUS THAT
A FAIRLY LARGE, LONGWAVE TROUGH WILL BE CARVED OUT OVER THE EASTERN
CONUS THURSDAY INTO FRIDAY. BASED UPON THIS SOLUTION, DECIDED TO GO
WITH A SOMEWHAT WETTER FORECAST WEDNESDAY AND THURSDAY. IF THE TROUGH
IS AS ROBUST AS INDICATED, THESE POPS WILL NEED TO BE RAISED FURTHER
AND TEMPERATURES WILL NEED TO BE LOWERED. GFS AND ECMWF MOS
TEMPERATURES THROUGH THE EXTENDED ARE STRONGLY CLIMO-BASED, AND THIS
STILL LOOKS REASONABLE.
BCC
&&
.AVIATION...
FOR 00Z TAFS...VFR CONDS WILL PERSIST THRU THE PERIOD. SCT SHRA/TSRA
REMAIN IN THE REGION BUT WITH SUNSET APPROACHING... STORMS SHOULD
DISSIPATE QUICKLY. BTWN 01-02Z...SHRA/TSRA WILL APPROACH KHSV AND
PROVIDE A BRIEF SHIFT TO N WINDS BUT EXPECT PREDOMINANT VFR CIGS/VIS
EVEN IF A STORM MAKES IT TO THE TERMINAL BEFORE SUNSET. FOR THE REST
OF THE PERIOD...EXPECT MUCH OF A REPEAT WITH A QUIET NIGHT AND SCT
VFR CU DEVELOPMENT TOMORROW. AFTN SHRA/TSRA MAY AGAIN BUILD BUT WILL
LIKELY REMAIN EAST OF THE TERMINALS.
CCC
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 20, 6:06 PM CST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
706 PM CDT THU JUN 20 2013
ALZ001>010-016-TNZ076-096-097-210400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
706 PM CDT THU JUN 20 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...WITH
GUSTY WINDS AND HEAVY RAINFALL THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED FROM
FRIDAY THROUGH WEDNESDAY. THE MAIN THREATS WILL BE GUSTY WINDS AND
HEAVY RAINFALL.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 20, 3:32 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CDT THU JUN 20 2013
TNZ097-202215-
FRANKLIN TN-
432 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN COUNTY UNTIL 515
PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DECHERD...OR 4 MILES NORTHEAST OF
WINCHESTER...MOVING NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SEWANEE...DECHERD...ESTILL SPRINGS AND COWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3534 8603 3533 8602 3531 8600 3532 8598
3528 8591 3522 8587 3522 8586 3519 8587
3511 8605 3528 8616 3534 8605 3534 8603
TIME...MOT...LOC 2129Z 204DEG 4KT 3523 8605
07Special weather statement, Jun 20, 4:24 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
524 PM CDT THU JUN 20 2013
TNZ097-202315-
FRANKLIN TN-
524 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 615
PM CDT...
AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WINCHESTER...WHICH WAS NEARLY STATIONARY.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...SEWANEE...DECHERD AND COWAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3509 8586 3502 8586 3501 8623 3521 8619
3523 8588
TIME...MOT...LOC 2218Z 189DEG 5KT 3516 8611
07Special weather statement, Jun 20, 5:13 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
613 PM CDT THU JUN 20 2013
ALZ009-210000-
JACKSON AL-
613 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON COUNTY UNTIL
700 PM CDT...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
WEST OF SOUTH PITTSBURG TO BRIDGEPORT AND WAS MOVING SOUTHWEST AT
10 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BRIDGEPORT AND STEVENSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3474 8571 3485 8596 3499 8589 3499 8576
3495 8560 3487 8558
TIME...MOT...LOC 2307Z 036DEG 11KT 3500 8587 3495 8570
07Special weather statement, Jun 20, 5:36 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT THU JUN 20 2013
TNZ076-097-210000-
MOORE TN-FRANKLIN TN-
636 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MOORE AND CENTRAL
FRANKLIN COUNTIES UNTIL 700 PM CDT...
AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ESTILL
SPRINGS TO LYNCHBURG...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTH
OF MANCHESTER TO 13 MILES NORTHEAST OF FAYETTEVILLE...AND MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...LYNCHBURG...DECHERD AND ESTILL SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THESE STORMS MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3534 8603 3534 8603 3531 8600 3532 8598
3523 8588 3522 8590 3509 8630 3527 8642
3534 8621 3533 8620 3535 8619 3536 8617
3535 8616 3536 8615
TIME...MOT...LOC 2331Z 309DEG 15KT 3533 8611 3524 8636
07Special weather statement, Jun 20, 6:00 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
700 PM CDT THU JUN 20 2013
TNZ076-097-210045-
MOORE TN-FRANKLIN TN-
700 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MOORE AND CENTRAL
FRANKLIN COUNTIES UNTIL 745 PM CDT...
AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF LYNCHBURG...MOVING SOUTHEAST
AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WINCHESTER...COWAN AND HUNTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3511 8590 3500 8627 3505 8632 3513 8632
3512 8633 3513 8635 3515 8635 3512 8636
3513 8637 3514 8637 3519 8638 3530 8627
TIME...MOT...LOC 2354Z 309DEG 15KT 3519 8628
07Special weather statement, Jun 20, 6:29 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
729 PM CDT THU JUN 20 2013
ALZ006-009-TNZ096-097-210100-
MADISON AL-JACKSON AL-LINCOLN TN-FRANKLIN TN-
729 PM CDT THU JUN 20 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MADISON...
NORTHWESTERN JACKSON...SOUTHEASTERN LINCOLN AND SOUTHWESTERN FRANKLIN
COUNTIES UNTIL 800 PM CDT...
AT 727 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUNTLAND...OR 13 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HUNTLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL OCCURRING WITH THIS STORM MAY LEAD TO MINOR FLOODING
ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3513 8635 3512 8633 3513 8631 3500 8604
3479 8624 3501 8649 3513 8637 3512 8636
3513 8636 3514 8636 3515 8635
TIME...MOT...LOC 0027Z 309DEG 15KT 3504 8636
07Thunderstorm Wind, Lincoln
- When
- June 20, 6:30 PM CST to 6:33 PM CST
- Where
- Lincoln County, 1.29 mi NNW of Elora
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.038, -86.376
Thunderstorm winds knocked down several large 100-year old trees between Flintville School Road and Red House Road near Elora. The back of a shed was blown out around this area. Time estimated by radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Minnesota, June 20 to 21, 2013$3.6 million · EF0 · 90 events
- Tornado and Flash Flooding in North Dakota, June 20 to 21, 2013$305,000 · EF0 · 25 events
- Flash Flooding and Hail in North Dakota, June 20, 2013$409,000 · 2.75 in hail · 15 events
- Flash Flooding and Hail in New Mexico, June 20, 2013$170,000 · 1.75 in hail · 11 events
- Wildfire in Nevada, June 20, 2013$200,000 · 1 event
- Flood and Hail in Minnesota, June 20 to 21, 2013$28,000 · 2.5 in hail · 24 events
- Hail and Damaging Winds in Texas, June 20, 20131.75 in hail · 27 events
- High Wind in Texas, June 20, 20131 injured · 70 kt wind · 18 events
- Hail and Damaging Winds in Tennessee, June 20, 2013$15,000 · 52 kt wind · 9 events
- Damaging Winds in Alabama, June 20, 2013$12,000 · 52 kt wind · 2 events
- Damaging Winds and High Wind in Texas, June 20, 201356 kt wind · 5 events
- Damaging Winds in Florida, June 20, 2013$10,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460599.